# SDR DALA1148810977

- Difficulty date: August 12, 2011
- Submitted: August 24, 2011
- Operation: Air carrier
- Aircraft: N977DL
- Make and model: Doug MD-88
- Aircraft serial: 53258
- Aircraft time: 54,550 hours, 40,309 cycles
- System (JASC): 3320 · Passenger Compartment Lighting
- Part: Socket
- Condition: Sparks
- Location: Cabin Lights
- Stage of operation: AP
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

STRONG ELECTRICAL SMELL DURING THE APU START UP AND F/A STATED THE ODOR WAS STRONGEST OVER THE WING. CREW STATED ALL COCKPIT INDICATIONS WERE NORMAL. FLIGHT LANDED WITHOUT FURTHER INCIDENTS. PAX  STATED THE OVERHEAD FLUORESCENT LIGHT AT ROW 18 WAS SPARKING AND FLASHING. MX FOUND BULB HOLDER SPARKING ABOVE 18 ABC. MAINTENANCE INSTALLED LIGHT SOCKETS AT ROW 17/18 PER IAW SWPM 20-11-03. OPERATION OF LIGHTS NOW CHECKED OK.
